Posted 25 September 2013 - 06:48 PM
Posted 25 September 2013 - 07:49 PM
Welcome to the site Gracie. If time is not an issue I would really suggest just 5 beads a day removal from one of the capsules. After it is done with I would start on the other. BUT, You are doing pretty well on your current method. One thing to consider, if you start having some nervousness or heart palpitations or any other nasty symptoms just go back up 5 beads for a day or two until you settle down and then start tapering again. If you start having withdrawal symptoms and DON'T go back up 5 beads then usually those symptoms wil just keep increasing with time. Be patient.
Hang in there and take care of yourself.
Posted 25 September 2013 - 08:22 PM
Posted 26 September 2013 - 02:45 PM
That is a decision only you can make Gracie. If you increase the number of beads you pull out the withdrawal will get worse But you will get through the process quicker. If the current level of panic is all you can handle then you can stay at your current dose for a couple days until the symptoms lessen and then going back to tapering. It all depends on how much you feel you can handle. Just listen to your body.
Posted 26 September 2013 - 07:15 PM
Posted 27 September 2013 - 07:52 AM
Lexapro is an ssri as well, but a much weaker one. I myself couldn't handle the Cymbalta withdrawal so was switched to Lexapro. There seems to be a lot of concern about anyone over 60 taking lexapro. The FDA has issued a warning for celexa, another ssri, that is only a few atoms different from Lexapro. Anyone over 60 should not take more than 20 mg of Celexa. Most drs are applying the same limits to Lexapro due to its similarity.
Don't be scared about the switch, it usually goes very well. You usually get some relief fairly quickly from the Lexapro BUT do not increase your Cymbalta to get some relief. The reason is if the first ssri (Cymbalta) is at too high a level in your blood when you start up the second ssri (Lexapro) it can cause serotonin syndrome. If you stick to your drs schedule you should be OK. It really will be alright. You just have to hang in there a few more days. What dosage of Lexapro are you going to be on?
Posted 27 September 2013 - 08:05 AM
Posted 27 September 2013 - 08:09 AM
Posted 27 September 2013 - 08:38 AM
The klonopin is a benzo and should help nearly immediately for your anxiety. It takes about an hour to kick in. Remember, all benzos are addictive if you are on them a while and do have withdrawal. You may not need them once the Lexapro kicks in. Honestly the drop from 60 to 30 sucks but I am sure that is why the dr gave you the klonopin.
You MUST remember Grace, the Cymbalta withdrawal is causing most of your fear. It is just the drug. Keep reminding yourself. You WILL be alright. I know your brain is telling you different but over the years I have switched ssris 5 times (long story, lol) and they go very well. The 10 mg of Lexapro is a very good dosage to start with. Hang in there, don't be too scared and remember help is on the way (Lexapro).
As far as the overload is concerned...No overload. ssris take a few weeks to build in the system and a few weeks to drop off so the chance for an overload is very slim plus this is a common and proven method to switch from one ssri to another. I really don't believe you will have a problem. The klonopin is a light dosage as well. It not only treats anxiety but is a little sedative (may make you sleepy). The klonopin is just to get you over the hump until the Lexapro kicks in. If it was me, and I am not a dr, I would take the klonipin as prescribed as long as I continued to have strong anxiety. Once you get feeling better you may want to take the klonipin only when needed.
Well, I am going to do my morning run but I will check in when I get back incase you have any more questions. Try to relax and be patient, everything will be alright.
Posted 27 September 2013 - 10:37 AM
Posted 27 September 2013 - 01:12 PM
You are very welcome Grace. (PS - already married but thanks for the offer, lol) Helping you is just my way of paying back all the people that helped me when I went through it. I hope that once you are over your withdrawal you will stay in touch with the site in order to help those who follow.
90mg of cymbalta is higher than most but I have seen doses up to 180 mg for pain. Pure hell coming of that kind of dose. Usually the symptoms are fairly fast once you do a taper. The half life is only 12 hours so the withdrawal from that drop last night should be in full swing within 24 hours.
If you don't mind me asking, what is the weight drop from? Usually people on cybalta gain weight.
Posted 27 September 2013 - 03:07 PM
Posted 27 September 2013 - 03:47 PM
Stick with the 30. I would normally say go back to the 60 and stabilize but you can't do that with starting the lexapro Sunday (which is tommorrow). If you were going to be effected by yesterdays drop it would have showed its ugly head by now. Even if things get nasty tonight you have the klonopin to lean on. I wish I had a little of your weight loss, I could sure use it. lol All jokes aside, if you are sooo nervous that you can't eat then the dr might need to increase your klonopin so your anxiety fades. I do think that with the plan he has you on that you will be feeling better within a few days. This is a good time for comfort food. Get some of your favorite foods...ice cream, donuts, etc. If that doesn't work you might try some of the protein liquids like ensure. It is usually easier to swallow a liquid than a solid when you get that way. A little gatorade would help to replace your electrolytes as well.
Keep remembering....It is the cymbalta withdrawal that is making you so anxious. That is not you, it is the cymbalta withdrawal. You ARE OK. Really! Hang in there girl, you can get through this.
Posted 27 September 2013 - 06:19 PM
Posted 28 September 2013 - 12:35 PM
Posted 28 September 2013 - 02:22 PM
You have to listen to your body. If you are feeling bad just walk. When you feel better then jog some. What works for me is go to the track at the city park and just start with a slow walk. Usually after I have gone about a 1/4 mile I start feeling better and will go to a fast walk. After that it is just up to how I feel. Some times I wind up running about half the distance and sometimes if I feel bad I will walk the whole darn thing. Just go with how your body feels. Funny, I was just remembering when I was going through cymbalta withdrawal and couldn't keep from crying. I would go the park and start walking and suddenly just start crying my eyes out. I would continue to walk and cry at the same time. I sure got a lot of funny looks. lol
Posted 29 September 2013 - 08:34 AM
Posted 29 September 2013 - 03:18 PM
Sorry Gracie, but I have been out all day. Church and all. If you can handle it stick with the 30. Remember you do have the klonopin if you need it.
Xanax and valium are benzos. The dr tried them with absolutely no effect BUT I can assure you that they are very effective for many many people. Lorazepam did very well for me. Hydroxyzine had a slight effect. Olanzapine and trazadone did nothing. Then lexapro which did very well. So lorazepam and lexapro did the best. I think any ssri would have worked but I wanted to stick with a weak one with a long half life so it wouldn't be too hard to get off of.
Hang in there. Every day gets you one step closer.
Posted 30 September 2013 - 08:35 PM
Posted 04 November 2013 - 07:54 PM
Posted 20 November 2013 - 07:35 PM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users